# SDR 95ZZZX2676

- Difficulty date: April 29, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4993J
- Make and model: Cessna 421B
- Aircraft serial: 4210034
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Snap Ring
- Part number: MS16625162
- Condition: Missing
- Location: Mlg Gearbox
- Part time: 2,558 hours
- Component: 08940002
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LANDING GEAR WOULD NOT EXTEND MANUALLY.  AFTER SEVERAL TURNS ON HANDCRANK, THE GEARBOX WOULD BIND UP AND NOT MOVE IN EITHER DIRECTION.  ELECTRIC OPERATION WAS NORMAL, DISASSEMBLY OF GEARBOX FOUND SNAP RING MISSING ALLOWING WORN GEAR SHAFT TO SHIFT UNDER LOAD AND BECOME ENGAGED TO BOTH MANUAL AND ELECTRIC DRIVES AT THE SAME TIME.  WEAR ON GEARBOX COVER INDICATES THIS SNAP RING HAS BEEN MISSING FOR AN EXTENDED PERIOD OF TIME.  REPLACEMENT OF SNAP RING AND REASSEMBLY OF GEARBOX ALLOWED NORMAL OPERATION.
